MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27302
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent continuous lumbar cistern drainage due to subarachnoid hemorrhage.During the surgery, the doctor successfully placed the lumbar spinal canal into the spinal canal; however, they found that there was cerebrospinal fluid leaking from the wall of the drainage tube about 18cm away from the end of the drainage tube.The device was replaced with a new one, and the surgery was successfully completed.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that there were no environmental/external/patient factors that may have led or contributed to the issue.
 
Additional Manufacturer Narrative
No signs of damage were observed on the lumbar drainage tubing of the system.The tubing passed requirements of leakage and patency.The failure observed in the field could not replicated by the laboratory personnel.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EXTERNAL DRAINAGE AND MONITORING, LUMBAR DRAINAGE KIT
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key11055598
Report Number9612164-2020-05030
Device Sequence Number2651437
Product Code GWM
UDI-Device Identifier00763000343194
UDI-Public00763000343194
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2023
Device Model Number27302
Device Catalogue Number27302
Device Lot Number220357587
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2021
Initial Date Received by Manufacturer 12/22/2020
Supplement Date Received by Manufacturer12/27/2020
03/08/2021
Initial Report FDA Received Date12/22/2020
Supplement Report FDA Received Date12/30/2020
03/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age72 YR
Patient Weight65